MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC:

ACIST MEDICAL SYSTEMS ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC:
Model Number ACIST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system serial number (b)(4), was returned on (b)(6) 2022.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device.Malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified.Regarding warnings, contraindications, and the directions/conditions for the use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed.To replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.No consumables were returned for evaluation and the lot numbers are not known.If available, the clinical assessment for the cine-angiograms will be included in the follow-up report.Note: this event was reported to acist on (b)(6) 2022 with no reports of patient injury.Additional information on the event, including adverse patient effects, was received (b)(6) 2022.
 
Event or Problem Description
During the first injection of contrast into the patient during a cardiac angiogram for unstable angina, the physician noticed that something looked off in the images.On the second injection of contrast into the patient, the patient's blood pressure dropped to 60 mmhg systolic and ekg changes were noted.The patient did not complain of any pain, but the patient was also sedated during the procedure.The physician was concerned at this time that the patient's vessels were spasming or there was a suspected air bubble in the vessel.After reviewing the images, the physician saw what appeared to be bubbles going down the left anterior descending and left circumflex arteries.There were no bubbles seen on repeat images taken of the left coronary system.The patient's condition started to improve within ten minutes of the initial contrast injections.No interventions were needed to support the patient during this event, and the patient recovered the same day.
 
Additional Manufacturer Narrative
A review of the information provided by the user facility was completed by acist's medical advisor on april 2, 2022.No cineangiograms were available for review.The user facility described an event during a patient angiogram.The state of the patient was found to be hypotensive at time of the second contrast injection.The user facility also stated that they had difficulty with the injector set up and prep, and that after review of the fluoro images, they recognized that air had been injected and that presumably this was the cause of the patient's hypotension.Without more information and a copy of the cineangiograms of the event, it is difficult to judge if in fact the air injection was the cause of the hypotension, the quantity of air that was injected, or what exactly was seen on fluoro to lead them to the conclusion that air was injected.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC:
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
jeff audritsh
7905 fuller road
eden prairie, MN 55344
9529959347
MDR Report Key13638809
Report Number2134243-2022-00004
Device Sequence Number20093547
Product Code DXT
UDI-Device Identifier40841716101883
UDI-Public(01)40841716101883(11)201215
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberACIST
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMARYL; ASPIRIN; CALCIUM AND VIT D; GABAPENTIN; LANTUS; LIPITOR; LOSARTAN; METFORMIN; MULTIVITAMIN; NAPROXEN; OMNIPAQUE; TRULICITY; ZOFRAN
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age59 YR
Patient SexFemale
Patient Weight111 KG